Format

Send to

Choose Destination
Dermatol Online J. 2008 Jul 15;14(7):7.

Persistent cutaneous hyperpigmentation after tyrosine kinase inhibition with imatinib for GIST.

Author information

1
Georgetown Dermatology, Washington, DC, USA. mddoru@hotmail.com

Abstract

Imatinib mesylate, a tyrosine kinase inhibitor targeting the Bcr-Abl protein, c-kit (KIT) and the platelet-derived growth factor receptors (PDGFR), is an important part of the therapeutic armamentarium used in chronic myelogenous leukemia and gastrointestinal stromal tumors. A multitude of dermatological toxicities occur with the clinical use of this drug, ranging from various acute rashes to Steven-Johnson syndrome. Hyperpigmentation of the skin is a less frequent side effect. This phenomenon may be linked to alterations in the c-kit signaling pathway, which plays an important role in melanogenesis. A similar cutaneous phenotypic expression is manifested in families carrying congenital tyrosine II domain mutations of c-kit. We present a unique case of long-term persistent hyperpigmentation that occurred after the treatment with imatinib and describe the possible pathogenetic mechanisms involved. Elucidation of the mechanisms of action of imatinib in the skin may open future directions for the treatment of pigmentary disorders.

PMID:
18718191
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Arthur C Huntley MD, California Digital Library
Loading ...
Support Center